|How can I avoid lipodistrophy
Mar 24, 2010
I have been living with HIV since 1997, I take meds since october 2008 (Truvada & Caletra), after 3 months of being in a hosptital with histoplasmosis, I lost 15 pounds... now I am almost in shape again but my face is still thin, I know it is because of the treatment but is there some way to avoid lipodistrophy?
| Response from Dr. Henry
Fat loss (lipoatrophy) can occur due to aging, low CD4 count, time with HIV, genetics and other non-drug factors. Weight loss in setting of a serious AIDS complication can decrease fat in many regions. Once the AIDS complication is under better control and the HIV drugs are working, most patients gain weight. Your current regimen is usually fairly fat friendly with low (but not zero) rates of fat loss. Patients often will gain fat over first several years including arms/legs and even face. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.